Alert archive / New Jersey / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 208, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 18, 2009, 8:59 PM EDT for Middlesex County, Monmouth County, Somerset County, New Jersey. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2009, 8:59 PM EDT (00:59 UTC)
- Expired
- Aug 18, 2009, 9:59 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Middlesex County, NJ, Monmouth County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:05 PM EDT | TSTM WND DMG | Highland Park, NJ | TREE LIMBS DOWN. |
| Aug 18, 9:23 PM EDT | TSTM WND DMG | Old Bridge, NJ | LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 190059
SVRPHI
NJC023-025-035-190215-
/O.NEW.KPHI.SV.W.0208.090819T0059Z-090819T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
THIS INCLUDES THE CITY OF SANDY HOOK...
EASTERN MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
THIS INCLUDES THE CITIES OF...PERTH AMBOY...NEW BRUNSWICK...
EAST CENTRAL SOMERSET COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 1015 PM EDT
* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF NORTH BRUNSWICK...OR 10 MILES SOUTHWEST OF NEW
BRUNSWICK...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH BRUNSWICK AROUND 915 PM EDT...
EAST BRUNSWICK AND NEW BRUNSWICK AROUND 920 PM EDT...
OLD BRIDGE...SAYREVILLE AND ROBERTSVILLE AROUND 935 PM EDT...
MATAWAN AND MORGANVILLE AROUND 945 PM EDT...
HOLMDEL AROUND 950 PM EDT...
MIDDLETOWN AROUND 1000 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4011 7402 4009 7406 4039 7443 4055 7458
4055 7424 4053 7423 4047 7426 4044 7420
4046 7412 4042 7399 4044 7402 4047 7401
4047 7399 4046 7398 4040 7395 4032 7396
TIME...MOT...LOC 0059Z 266DEG 21KT 4039 7459
$$
NIERENBERG2 follow-up statements
000
WWUS51 KPHI 190152
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 PM EDT TUE AUG 18 2009
NJC023-035-190202-
/O.CAN.KPHI.SV.W.0208.000000T0000Z-090819T0215Z/
SOMERSET NJ-MIDDLESEX NJ-
952 PM EDT TUE AUG 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIDDLESEX AND EAST
CENTRAL SOMERSET COUNTIES IS CANCELLED...
LAT...LON 4020 7399 4036 7423 4039 7424 4045 7421
4044 7420 4046 7412 4042 7399 4044 7402
4047 7401 4047 7399 4046 7398 4040 7395
4032 7396
TIME...MOT...LOC 0152Z 266DEG 21KT 4041 7418
$$
NJC025-190215-
/O.CON.KPHI.SV.W.0208.000000T0000Z-090819T0215Z/
MONMOUTH NJ-
952 PM EDT TUE AUG 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN MONMOUTH COUNTY...
AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STRATHMORE...OR 9 MILES SOUTHEAST OF PERTH AMBOY...
MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PORT MONMOUTH...MIDDLETOWN...NORTH MIDDLETOWN AND KEANSBURG BY 1000
PM EDT...
PORT MONMOUTH AND RED BANK BY 1005 PM EDT...
LEONARDO AND FAIR HAVEN BY 1010 PM EDT...
HIGHLANDS AND SANDY HOOK BY 1015 PM EDT...
LAT...LON 4020 7399 4036 7423 4039 7424 4045 7421
4044 7420 4046 7412 4042 7399 4044 7402
4047 7401 4047 7399 4046 7398 4040 7395
4032 7396
TIME...MOT...LOC 0152Z 266DEG 21KT 4041 7418
$$
NIERENBERG000
WWUS51 KPHI 190159
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EDT TUE AUG 18 2009
NJC025-190209-
/O.CAN.KPHI.SV.W.0208.000000T0000Z-090819T0215Z/
MONMOUTH NJ-
959 PM EDT TUE AUG 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONMOUTH COUNTY
IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED.
LAT...LON 4020 7399 4036 7423 4039 7424 4045 7421
4044 7420 4046 7412 4042 7399 4044 7402
4047 7401 4047 7399 4046 7398 4040 7395
4032 7396
TIME...MOT...LOC 0159Z 266DEG 21KT 4041 7413
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 5:30 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 5:30 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 PM EDT TUE AUG 18 2009 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR REGION THROUGH FRIDAY. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON SATURDAY. ANOTHER AREA OF HIGH PRESSURE SHOULD BEGIN TO BUILD IN FROM THE WEST ON SUNDAY. THE HIGH IS FORECAST TO REMAIN OVER OUR REGION DURING THE EARLY PART OF THE NEW WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE FORECAST HAS BEEN UPDATED TO REFLECT CURRENT CONDITIONS, WHICH INCLUDED A BROAD AREA OF SHOWERS IN CENTRAL PA WITH QUITE A FEW EMBEDDED TSTMS. THEREFORE THE POPS WERE RAISED TO LIKELY MOST AREAS. OTHERWISE...A VERY WEAK UPPER AIR DISTURBANCE WAS LOCATED OFF OUR COAST THIS AFTERNOON. IT WILL CONTINUE TO DRIFT OUT TO SEA. MEANWHILE, A SURFACE TROUGH WAS DEVELOPING OVER OUR REGION TO THE LEE OF THE MOUNTAINS. AT 300 PM, THERE WAS A FAIR AMOUNT OF SHOWER AND THUNDERSTORM ACTIVITY TO OUR WEST. SOME CONVECTION HAD MADE ITS WAY INTO THE POCONO REGION, AS WELL AS INTO BERKS COUNTY AND LANCASTER COUNTY. LIFTED INDEX VALUES WERE IN THE -3C TO -5C RANGE. SURFACE BASED CAPE VALUES WERE EXCEEDING 2000 J/KG FROM THE DELMARVA REGION UP INTO THE SUSQUEHANNA RIVER VALLEY. THE PRECIPITATION WAS MOVING EASTWARD. WE HAVE INCLUDED THE MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS FOR THIS EVENING. IT APPEARS AS THOUGH THE CONVECTION WILL BEGIN TO DISSIPATE ONCE WE LOSE THE HEAT OF THE DAY. SOME ISOLATED ACTIVITY COULD LINGER BEYOND MIDNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... DURING THE PERIOD FROM WEDNESDAY THROUGH FRIDAY, AN UPPER LEVEL TROUGH IS FORECAST TO DIG OVER THE CENTRAL PART OF THE COUNTRY AS A RIDGE BUILDS OVER THE WESTERN NORTH ATLANTIC. THE PREVAILING FLOW ALOFT WILL BE FROM THE SOUTHWEST. AS THE UPPER FLOW SHARPENS, IMPULSES WILL LIKELY RIDE UP FROM THE SOUTHWEST AND PASS OVERHEAD. THE ATMOSPHERE WILL REMAIN QUITE MOIST THROUGH THE PERIOD AND WE ARE EXPECTING AFTERNOON LIFTED INDEX VALUES OF -2C TO -4C EACH DAY, ALONG WITH SURFACE BASED CAPE VALUES IN THE 1000 TO 2000 J/KG RANGE. AS A RESULT, WE SHOULD SEE SHOWERS AND THUNDERSTORMS EACH DAY, MAINLY IN THE AFTERNOON AND EVENING HOURS. WITH PRECIPITABLE WATER VALUES RISING ABOVE 2 INCHES AT TIMES, SOME HEALTHY DOWNPOURS ARE LIKELY. IT WILL REMAIN WARM AND HUMID. TEMPERATURES AT 850 HPA ARE EXPECTED TO STAY IN THE +17C TO +18C NEIGHBORHOOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN UPPER LEVEL TROUGH FROM THE WEST IS FORECAST TO MOVE OVER THE NORTHEASTERN STATES FOR THE WEEKEND AND FOR THE EARLY PART OF THE NEW WEEK. THE ASSOCIATED SURFACE COLD FRONT IS EXPECTED TO PASS THROUGH OUR REGION ON SATURDAY. THE BOUNDARY MAY TAKE ITS TIME PASSING OFF THE COAST ON SATURDAY NIGHT INTO SUNDAY. WE WILL CONTINUE TO MENTION CHANCE POPS FOR OUR EASTERN COUNTIES INTO SUNDAY. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. HIGH PRESSURE, SITTING OFF TO OUR SOUTHEAST, WILL CONTINUE TO KEEP OUR AREA UNDER A PREDOMINANTLY SOUTHWEST FLOW THROUGH TONIGHT. A BOUNDARY TO OUR NORTH WILL TRY TO MAKES ITS WAY INTO THE AREA BY TOMORROW BUT IS LIKELY TO STALL, LEAVING A TROUGH OVER US. THERE HAS BEEN SOME ACTIVITY FORMING IN EAST-CENTRAL PENNSYLVANIA AND AS DAYTIME HEATING PROGRESSES THESE STORMS WILL START TO EXPAND IN COVERAGE, BUT SHOULD REMAIN SCATTERED ACROSS THE REGION. WE HAVE COVERED THIS WITH A CB IN THE TAFS FOR ALL SITES WITH THE EXCEPTION OF KABE AND KRDG, AS SOME CONVECTION HAS ALREADY STARTED FORMING JUST OFF TO THEIR WEST. A SEA BREEZE HAS DEVELOPED THIS AFTERNOON, MAKING ITS WAY INTO KACY, BUT IT CONTINUES TO STRUGGLE MOVING FARTHER INLAND. THE CUMULUS, ALONG WITH ANY SHOWERS OR THUNDERSTORMS, SHOULD START TO DISSIPATE AS WE HEAD TOWARD EVENING. OUTLOOK... A TROUGH WILL REMAIN OVER THE AREA FOR THE NEXT DAY OR TWO. A STRONG COLD FRONT IS EXPECTED TO ARRIVE LATE FRIDAY OR SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH THE FRONTAL PASSAGE. && .MARINE... HIGH PRESSURE WILL REMAIN OFF TO OUR SOUTHEAST MAINTAINING A SOUTHWESTERLY FLOW. THE LEE SIDE TROUGH, WHICH DEVELOPED TODAY, IS EXPECTED TO HANG AROUND FOR THE NEXT DAY OR TWO AS A FRONTAL BOUNDARY STALLS OFF TO THE NORTH OF THE REGION. WINDS SHOULD INCREASE ON THE WATER AS THE GRADIENT TIGHTENS BETWEEN THESE TWO FEATURES. HOWEVER, WINDS SHOULD REMAIN BELOW 25 KTS AND NO SMALL CRAFT ADVISORIES ARE ANTICIPATED. A RELATIVELY STRONG COLD FRONT IS EXPECTED TO CROSS THE WATERS LATE FRIDAY OR SATURDAY. WINDS AND SEAS ARE EXPECTED TO INCREASE AS THE SYSTEM APPROACHES THE REGION. WAVEWATCH GUIDANCE CONTINUES TO BE CONSISTENT IN ADVERTISING SEAS BUILDING TO BETWEEN 5 AND 7 FEET LATER THIS WEEK. HURRICANE BILL REMAINS WAY OUT IN THE ATLANTIC, HOWEVER IT CONTINUES TO BE FORECAST TO STRENGTHEN AND EVENTUALLY TURN MORE TOWARD THE NORTHWEST AND NORTH LATER THIS WEEK. THERE REMAINS CONSIDERABLE UNCERTAINTY AS TO HOW CLOSE IT WILL GET TO THE EAST COAST. HOWEVER, THIS SYSTEM WILL PUSH SIGNIFICANT OCEAN SWELLS UP THE MID-ATLANTIC SEABOARD LATE THIS WEEK AND ESPECIALLY OVER THE WEEKEND. WE CONTINUE TO MAKE MINOR ADJUSTMENTS TO THE WIND AND WAVE HEIGHT GRIDS. DEPENDING ON WHETHER THE STORM TRACKS FARTHER WEST WILL HAVE AN IMPACT ON OUR WAVE HEIGHTS. ALSO, SWELLS WILL INCREASE AS THE SYSTEM MOVES NORTHWARDS IN ITS TRACK THIS WEEKEND. THIS WILL INCREASE THE RIP CURRENT RISK AND WILL NEED TO BE MONITORED CLOSELY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...IOVINO/STAUBER SHORT TERM...IOVINO LONG TERM...IOVINO AVIATION...MEOLA MARINE...MEOLA
Hazardous weather outlook, Aug 18, 4:13 AM EDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 AM EDT TUE AUG 18 2009 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-190815- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 413 AM EDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-190815- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 413 AM EDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN INCREASE IN WAVE ACTION AND RIP CURRENTS ARE POSSIBLE LATE FRIDAY AND INTO THE WEEKEND AS HURRICANE BILL PASSES WELL OFF THE MID-ATLANTIC COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-190815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 413 AM EDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LONG PERIOD SWELLS ARE POSSIBLE LATE FRIDAY AND INTO THE WEEKEND AS HURRICANE BILL PASSES WELL OFF THE MID-ATLANTIC COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 18, 8:04 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
804 PM EDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST PHILADELPHIA INTERNATIO 39.86N 75.30W
08/18/2009 M45.00 MPH DELAWARE PA ASOS
0756 PM TSTM WND GST SKIPPACK 40.22N 75.40W
08/18/2009 M59.00 MPH MONTGOMERY PA TRAINED SPOTTER
PENNY SIZE HAIL ALSO REPORTED.
&&
JJMSpecial weather statement, Aug 18, 8:09 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 809 PM EDT TUE AUG 18 2009 MDZ012-015-019-190115- KENT MD-QUEEN ANNES MD-TALBOT MD- 809 PM EDT TUE AUG 18 2009 ...A STRONG THUNDERSTORM WILL AFFECT KENT...QUEEN ANNES AND TALBOT COUNTIES... AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 28 MILES SOUTH OF BALTIMORE...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE...ROCK HALL AROUND 815 PM...STEVENSVILLE SOUTH...CHESTER AROUND 830 PM...TILGHMAN ISLAND...TALBOT AROUND 845 PM...OXFORD...EASTON AROUND 900 PM... TRAPPE AND HAMBLETON AROUND 915 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. NIERENBERG
Special weather statement, Aug 18, 8:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 814 PM EDT TUE AUG 18 2009 NJZ001-007-008-PAZ055-190145- MONROE PA-MORRIS NJ-SUSSEX NJ-WARREN NJ- 814 PM EDT TUE AUG 18 2009 ...A STRONG THUNDERSTORM WILL AFFECT MONROE...MORRIS...SUSSEX AND WARREN COUNTIES... AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF NEWTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR FIVE POINTS...CRANDON LAKES AROUND 830 PM...NEWTON...BRANCHVILLE AROUND 845 PM...OGDENSBURG...LAKE MOHAWK AROUND 900 PM...FRANKLIN...HAMBURG AROUND 915 PM...GREEN POND AND KINNELON AROUND 930 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. RNS
Local storm report, Aug 18, 8:19 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
819 PM EDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG BLACKWOOD 39.80N 75.06W
08/18/2009 CAMDEN NJ TRAINED SPOTTER
WIRES DOWN.
&&
JJMLocal storm report, Aug 18, 8:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG BOYERTOWN 40.33N 75.64W
08/18/2009 BERKS PA TRAINED SPOTTER
TREES DOWN. DAMAGE TO ROOF ON HOUSE.
&&
JJMLocal storm report, Aug 18, 8:59 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 1 SE BERLIN 39.78N 74.92W
08/18/2009 CAMDEN NJ TRAINED SPOTTER
TREES AND WIRES DOWN.
&&
JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:21 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester, Ocean | 69 min |
| Aug 18, 8:35 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Hunterdon, Mercer, Middlesex, Monmouth, Ocean and 1 more | 70 min |
| Aug 18, 9:03 PM EDT | Special Marine Warning | PHI | 87 min | |
| Aug 18, 10:55 PM EDT | Special Marine Warning | PHI | 95 min | |
| Aug 19, 3:49 AM EDT | Special Marine Warning | PHI | 86 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.